View Full Version : Metadate Question


HHuerta
02-23-06, 03:16 PM
My son is 7 years old and was diagnosed ADHD and put on Metadate. He has been taking it for about 4 - 5 months. Recently he developed "tics". The doctor removed him from the medication and he has been med free for two days now. He is still having the "tics" but we were assured when the medication works itself out of his system they would stop. Does anyone have ANY information about this. I'm very worried and feel very upset with myself for having ever put him on anything now. No amount of behavioral relief is worth my child going through life having "tics". Please help me!

Heather :confused:

Bean Delphiki
02-23-06, 09:41 PM
Some cases of tics have been thought to have been caused (or triggered, which may be more accurate) by stimulants. Possibly he would have developed tics anyway - there's no way to know for sure. Is there anybody else in your family with tics?

I'm not sure that your doctor can guarantee that these will go away. If there was an underlying condition that was triggered by the meds, it might not. I really don't know enough to say, honestly. I can't find a site that says they go away, but I can't find a site that says they are permanent, either.

You might want to look at sites for management of co-morbid ADHD and Tourette's, just in case.

HHuerta
02-24-06, 02:14 AM
Thanks for the information. After reading your post I used comorbid to do a search and found some interesting sites. I spoke with his doctor again and I may have misinterpreted what she said. She basically said the same you did that most likely he already had the underlying problem and the meds brought it out. But I can't help but wonder had we never given him the meds that he might not have this problem at all. I really would hate for him to have to go through life with tics. Kids can be so mean, you know....My poor son has had it all. He has bad allergies and has two shots every third week. We just moved to that b/c it started out every week. He's the one that gets everything. He needs adnoids and tonsils out. He has ADHD, now tics. When he gets the flu he ends up in the hospital dehydrated, I mean really...why? Not that I want my other son to get anything, but he never gets anything...it's so strange. I am just ranting now, but I needed to get it out. I feel blessed to have both my boys, they are a joy and I am thankful that he doesn't have anything serious or fatal so don't get me wrong. But sometimes you just have to wonder WHY? It's a hard thing as a mother to watch your child have so many things going on and especially when he asks me, "why do I get everything mommy?" It's really hard. I'll just have to hope and pray for the best. Thanks for listening anyone!!


Heather

smfbhr
02-22-07, 05:31 PM
I just read the story about the 7 yr old that has Tics , what is that. My son just started this today and I got on the internet just looking to see what this is all about and I've had the fear put in me of giving my child this medicine. But I know that he needs this but I see all the side effects and different other stories and now I am second guessing if this is good for my son that is 9 years old....

netsavy006
02-22-07, 05:38 PM
I had tics myself when I took metadate. I've read that clonidine can be added to help with the tics and I also read this combination can acutally reduce tics better than either med alone. Of course speak to the doctor first...

My son is 7 years old and was diagnosed ADHD and put on Metadate. He has been taking it for about 4 - 5 months. Recently he developed "tics". The doctor removed him from the medication and he has been med free for two days now. He is still having the "tics" but we were assured when the medication works itself out of his system they would stop. Does anyone have ANY information about this. I'm very worried and feel very upset with myself for having ever put him on anything now. No amount of behavioral relief is worth my child going through life having "tics". Please help me!

Heather :confused: